Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Heavy bleeding on birth control

Posted by on Nov. 24, 2014 at 12:16 AM
  • 8 Replies
Just curious. I've been bleeding for five days kinda heavy ( one overnight pad every two hours). I'm on birth control and the last time I bled like this was after my miscarriage. Any ideas?
by on Nov. 24, 2014 at 12:16 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
Angela4boys
by on Nov. 24, 2014 at 7:07 AM

I really don't know what's normal for BC.  I have been on BC.  My periods were always heavy on BC...just like when I wasn't on BC.  My friend is an OB nurse, and she said that it meant the BC wasn't strong enough for me...I did get pregnant twice on BC.  Anyway, I just don't know.  I would really consult a doctor, it's the only way to know for sure.  You could take a pregnancy test, if you were pregnant, likely the test would still be positive.  I had a Chemical pregnancy at 4 weeks, and the test stayed postive for 4 days.

Mommylovesbean
by on Nov. 24, 2014 at 7:46 AM
1 mom liked this
Thanks
chicaespana2003
by Steph on Nov. 24, 2014 at 8:11 AM

Please take into consideration that your dr may say that what you are experincing is normal. As much as we hate hearing this because we know what our own bodies are used to doing.

I don't know how long ago your loss was, and if it were recent, it just might be how your body is reacting. Knowing that you are on bc, you can take advil or ibprophine to help. (A nurse suggested this to help make things lighter for heavier flows, kinda a reverse thought when we think of how advil works- normally advil helps to make blood thinner, but the crazy thought is that if the blood is thinner it moves faster, thus less blood loss during af. Crazy...)

Additionally, since you are not soaking a pad in an hour or less, they won't be worried, unless you state that you are dizzy, light headed or anything that might indicate that you have had significant blood loss and they may think you have a degree of anemia.

Dr's may also say that your body changes year after year, and what you were 10 yrs ago (if applicable) on your cycle is different from now, and will be different in 10 yrs, and even after pregnancies and losses they continue to change.

For me, I always had heavy periods with no idea as to when they would show up, bc helped to regulate when they would happen, only after my last loss did bc actually change my cycle and make it lighter and crazier. I've been off bc for a while because I'm in ttc mode, and my cycles are crazy and not what I've been used to. A new normal that I just can't wrap my head around.

I hope your dr can ease your mind and that all is well.

iSMILEheCRIES
by Platinum Member on Nov. 24, 2014 at 10:03 AM
The ladies gave some good advice. I would definitely call the doc just to see what they say. Also, do you mean heavy bleeding during our period or random times during your cycle?
blessedmommie07
by Desiree-admin on Nov. 24, 2014 at 11:25 AM

 This

Quoting Angela4boys:

I really don't know what's normal for BC.  I have been on BC.  My periods were always heavy on BC...just like when I wasn't on BC.  My friend is an OB nurse, and she said that it meant the BC wasn't strong enough for me...I did get pregnant twice on BC.  Anyway, I just don't know.  I would really consult a doctor, it's the only way to know for sure.  You could take a pregnancy test, if you were pregnant, likely the test would still be positive.  I had a Chemical pregnancy at 4 weeks, and the test stayed postive for 4 days.

 

mommaof697
by on Nov. 24, 2014 at 11:27 AM

I hemmorhaged while on the depo shot. They took me off of it and eventually I stopped bleeding. 

And you are hemmorhaging that is heavy enough you should be going in to see a dr.

Mommylovesbean
by on Nov. 24, 2014 at 3:19 PM
My period came a week early, my loss was September and for the last two periods they have been light to normal bleeding.
chicaespana2003
by Steph on Nov. 25, 2014 at 8:03 AM

With this, it sounds like you are still in the early in the process of your cycles "normalizing". Some women don't get their first cycle until 6-8 (or more weeks) after a loss (and I am not saying that you are part of this group because you have had a couple of cycles). What I am trying to say is that your body is in its own process of balancing hormones, and with being on bc, your body is trying to get used to the hormones in the pill/patch/ring (or whatever form you use), and your own hormones are conflicting with the bc hormones.

I am assuming that you are taking your bc (if it is pill form) the same time of day every day, as that is the most effective way for it to work (but you probably already knew that).

Continue to listen to your body and if things change (like get worse, or you get a fever or experience any unusual pain) call your dr. You know your body best, and while you don't know why your cycle is being crazy, try to listen to everything else and eventually your body will find it's new "normal".

Quoting Mommylovesbean: My period came a week early, my loss was September and for the last two periods they have been light to normal bleeding.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)